Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 55, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 26, 2020, 3:43 PM EDT. It took effect at Jun 27, 2020, 5:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2020, 3:43 PM EDT (19:43 UTC)
- In effect from
- Jun 27, 2020, 5:00 AM EDT
- Expired
- Jun 27, 2020, 12:06 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
059 WHUS71 KCLE 261943 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 PM EDT Fri Jun 26 2020 LEZ146>149-270345- /O.NEW.KCLE.SC.Y.0055.200627T0900Z-200627T2200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 343 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 5 AM to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
716 WHUS71 KCLE 270156 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 956 PM EDT Fri Jun 26 2020 LEZ146>149-271000- /O.CON.KCLE.SC.Y.0055.200627T0900Z-200627T2200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 956 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 5 AM to 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
992 WHUS71 KCLE 270750 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 350 AM EDT Sat Jun 27 2020 LEZ146>149-271600- /O.CON.KCLE.SC.Y.0055.200627T0900Z-200627T2200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 350 AM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots and waves building to 3 to 5 feet by mid morning. * WHERE...Portions of central Lake Erie. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
866 WHUS71 KCLE 271401 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1001 AM EDT Sat Jun 27 2020 LEZ146>149-272200- /O.CON.KCLE.SC.Y.0055.000000T0000Z-200627T2200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1001 AM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
985 WHUS71 KCLE 271606 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1206 PM EDT Sat Jun 27 2020 LEZ146>149-271715- /O.CAN.KCLE.SC.Y.0055.000000T0000Z-200627T2200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1206 PM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished below Small Craft Advisory conditions. Small craft should still exercise caution this afternoon while out on Lake Erie and be alert for occasional higher waves. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 2:04 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 26, 2:04 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 204 PM EDT Fri Jun 26 2020 .SYNOPSIS... Surface trough moving across the east end of Lake Erie will continue to move eastward through the morning. This will allow high pressure to ridge into the region from the south into early afternoon. A warm front will move northward across Ohio this afternoon reaching Lake Erie during the evening. Low pressure will move over the central Great Lakes tonight, pulling a cold front slowly south across the area on Saturday. High pressure will expand overhead on Sunday. && .NEAR TERM /THROUGH SATURDAY/... The focus for today continues to be the evolution of upstream convection and trying to anticipate the most likely window with potential for severe weather tonight. This morning we have seen some shower activity with a few thunderstorms which provides a good indicator of where the instability gradient resides upstream. Dewpoints across southern Indiana are into the mid and upper 60s while dewpoints in Ohio are generally just starting approach 60 degrees. Regional radars also depict ongoing thunderstorms across SW Wisconsin and northern Illinois which models are largely not handling well along the warm front. A larger swirling pattern in satellite imagery also indicates the presence of an MCV over southern Minnesota and northern Iowa. This ongoing activity will attempt to lift north this afternoon but cloud cover may limit destabilization farther northeast into Wisconsin and Michigan. Additional thunderstorm are expected to develop in the clearing ahead of the MCV which will be stronger in intensity and propagate eastward into southern lower Michigan this evening. It remains unclear if we will see many thunderstorms develop in NW Ohio as the warm front arrives early this evening but could begin as early as 5 PM, although less likely to be severe. Potential for storms along the warm front will likely increase as the front lifts across Lake Erie and reaches NE Ohio later in the evening. Eventually a well developed thunderstorm complex remains on track to reach northern portions of the forecast area late this evening into the overnight hours. Scattered storm development seems likely after 00Z with this complex approaching closer to 03Z. Despite the overnight arrival time, considerable theta-e advection overnight indicates a corridor of instability will remain with damaging winds the primary concern. Strong shear will also support an isolated tornado threat. Previous discussion... Our attention will then turn to the approach of a warm front. This boundary will lift across Ohio this afternoon and may reach the western basin of Lake Erie this evening. Thunderstorms should develop near this boundary by late afternoon and could impact NW OH through sunset. A couple of these storms could becomes stronger and may approach severe levels, especially if any mesoscale vortices can drift into the region from the current convection near the MN/IA border. Highs today should be warmer with around 80 across NW PA to the upper 80's across NW OH. Convection tonight will hinge significantly on upstream thunderstorm development as low pressure moves into the central Lakes. There will be a moderate area of shear that moves in with the overnight convection. So we will need to monitor for the evolution of an MCS/QLCS event. Lots of uncertainty on location of some mesoscale features overnight. Expect to see much of the CWA in at least a slight risk of severe thunderstorms. Lows tonight will be in the 60's to near 70. Saturday will be interesting as outflow from overnight convection and an approaching cold front impact thunderstorm development through the day. It appears that most locations will be impacted by a thunderstorm at some point during the day so have gone with likely POP's. The amount of cloud cover will be the deciding factor on the strength of the thunderstorms through the day. As we become more confident in the location of the mesoscale features the next 24 hours we will be able to pinpoint locations for the best convective development. The cloud cover will likely keep the region slightly cooler on Saturday with highs ranging from the upper 70's to mid 80's. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... The cold front will continue to progress southward Saturday evening along with the scattered strong to severe convection. There continues to be some uncertainty on the timing of the frontal passage and convection moving southward across the area Saturday evening. The boundary and convection should be south of the region by early Sunday morning. Model guidance indicate we should see a fairly decent day Sunday with the the main area of convection stay mainly south and east of our local area. We will still have a risk for a scattered showers and isolated thunderstorms. There will be a limited or marginal risk for an isolated strong storm but that better potential will be to our south and east. Weak surface high pressure moves in for late Sunday night into Monday. There will be a light north to northeast surface flow which will take the edge of our humidity and lower dewpoints down into the lower 60s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... Long range model guidance is in good agreement for the overall weather pattern for the middle and end of next week. There will be an Omega Block pattern developing Tuesday over the Great Lakes region with a strong upper level high pressure system. Rain chances will be very slim to none with seasonable to slight above average temperatures. This Omega Block pattern may stay over or near the Great Lakes region through the upcoming July 4th weekend. && .AVIATION /18Z Friday THROUGH Wednesday/... Timing of thunderstorms will be the primary focus through the TAF cycle. Regional radars show showers and thunderstorms already ongoing across southern Lake Michigan. Scattered showers and thunderstorms may reach TOL/FDY as early as 21Z but coverage is expected to be limited. Better chances for thunderstorms will arrive later this evening as a complex of thunderstorms originating over Wisconsin tracks southeast across Michigan and into the local area. These thunderstorms could be strong to severe with gusts of 40+ knots a possibility. Thunderstorms will approach TOL towards 02-03Z, CLE towards 03Z, and ERI towards 05Z before settling southeast into the other terminals overnight. IFR visibilities are also likely with rain overnight. Included some initial timing for showers and thunderstorms overnight but adjustments will be needed. There will also be a low level jet with speeds of 45-50 knots near 5K feet. Did not include in the TAFs given the ongoing convection will act to disrupt the wind field with strong winds possible at the surface. The overnight thunderstorm activity will leave a moisture axis across the area for Saturday with pockets of MVFR ceilings. Additional showers and thunderstorms will be likely Saturday afternoon. This will largely depend on the strength and evolution of storms overnight though so questions exist with timing and coverage. Outlook...Non-VFR likely through Saturday evening in scattered to numerous thunderstorms. Scattered thunderstorms possible at CAK/YNG again on Sunday. && .MARINE... The winds on the lake will continue to be a light southwesterly flow of 10 knots or less today into tonight. As a frontal boundary moves into the region Saturday, southwest winds will increase to 15 to 25 knots. Small Craft Advisory conditions may be reached by Saturday for the increased winds. The wind and surface flow shift from a northerly to northeast direction by Sunday and Monday about 5 to 10 knots. A quiet weather pattern over the lake and region for much of next week will continue to bring light and variable winds. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...KEC/MM SHORT TERM...Griffin LONG TERM...Griffin AVIATION...KEC MARINE...Griffin
Hazardous weather outlook, Jun 26, 4:06 AM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 406 AM EDT Fri Jun 26 2020 LEZ142>144-162>164-OHZ003-006>009-017-018-027-270815- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Wyandot- 406 AM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Scattered strong thunderstorms are expected to develop late this afternoon along a warm front that is approaching from the southwest. A second round of thunderstorms will move into the area closer to midnight. This round of storms will have the best chance of becoming severe with strong damaging winds. Since the warm front is expected to be in the area there is a low chance for a tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. LEZ061-145>149-165>169-OHZ010>014-019>023-028>033-036>038-047-089- PAZ001>003-270815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage-Trumbull- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 406 AM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms will be possible from around midnight through the overnight hours. Strong damaging winds will be the main threat. However large hail will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outflow boundaries and an approaching cold front will allow for the redevelopment of strong to severe thunderstorms on Saturday. The area of concern will mainly be near and east of interstate 71. Strong damaging winds will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:44 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 20 hr |
| Jun 26, 5:50 PM EDT | Special Weather Statement | CLE | Marion, Morrow | 55 min |
| Jun 26, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 46 min |
| Jun 26, 6:02 PM EDT | Special Weather Statement | CLE | Knox | 43 min |
| Jun 26, 6:11 PM EDT | Tornado Warning | CLE | Knox | 23 min |
| Jun 26, 6:43 PM EDT | Special Weather Statement | CLE | Morrow | 47 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.